Thunderstorm Wind, Dorchester
- When
- May 22, 5:02 PM EST
- Where
- Dorchester County, Hurlock
- Property damage
- $2,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 38.633, -75.867
Large trees down.
7 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 22, 4:20 PM EST, 42 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD, VA 520 PM EDT TUE MAY 22 2001 UPDATED CURRENT ZONE PACKAGE TO ADD NE NC CTYS TO SVR TSTM WATCH 276....OTHERWISE LEFT UNCHANGED. ................................................................. INSTABILITY AXIS LOCATED SE-NW ACRS CWA WITH MAX CAPE RIC-CHO THIS AFTN. REAL FNT MAKING SLOW MOVEMENT ENE WITH CONVECTION INCREASING OVR SW. BASED ON WATCH WL MENTION SVR WRN ZNS TNGT. NOT IMPRESSED WITH SVR POTENTIAL OVR DELMARVA SO WL TONE WORDING DOWN THERE. FNT SHLD BE TO COAST BY 12Z WITH UPR LOW CUTOFF OVR CNTRL U.S. UPR TROF SHLD EJECT MINOR VORT LOBES THRU EARLY FRI WITH NEXT FNT EXPECTED ATTM BY WEEKS END. AVN VERY AGRESSIVE WITH OMEGA THURS NIGHT/FRI AND NOT SURE IF THIS IS REALITY ESPECIALLY WITH TEMPS NOT AS WARM. WITH THAT MAKING SOME CHGS TO POPS/TEMPS THRU ALL PDS BUT NOTHING MAJOR. FCSTID = 71 SBY 58 76 54 70 / 60 30 0 0 OXB 58 71 54 68 / 60 30 0 0 ECG 65 80 60 80 / 60 0 0 30 ORF 64 76 60 80 / 50 20 0 30 PHF 60 79 55 75 / 60 0 0 30 AKQ 65 80 58 78 / 60 0 0 40 RIC 57 79 54 78 / 60 0 0 50 FVX 65 80 58 78 / 60 0 0 40 .AKQ... MD...NONE. NC...NONE. VA...NONE. SCHUMANN/HOULE
MDZ021>025-VAZ048-049-060>094-221730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 155 PM EDT TUE MAY 22 2001 SEVERE THUNDERSTORM WATCH NUMBER 274 IS IN EFFECT UNTIL 800 PM EDT FOR THE FOLLOWING AREAS...ALL SOUTH CENTRAL VIRGINIA EXCEPT THE TIDEWATER REGION AND LOWER EASTERN SHORE. AT THIS TIME THE FAVORED LOCATION FOR FIRST THUNDERSTORM DEVELOPMENT WILL BE ALONG AND WEST OF I95 FROM RICHMOND SOUTH TO THE NORTH CAROLINA AND VIRGINIA BORDER. EVENTUALLY THE THUNDERSTORM THREAT WILL PROGRESS EASTWARD INTO THE EVENING AND ADDITIONAL WATCHES MAY BE ISSUED. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCHE OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES ON THE DEVELOPMENT OF THESE STORMS. SCHUMANN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
303 PM EDT TUE MAY 22 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0k255 PM MINERAL VA 1.00 INCH HAIL
05/22/01 LOUISA REPORTED BY MINERAL POST
OFFICE.MDZ021>025-VAZ048-049-060>094-230300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 430 PM EDT TUE MAY 22 2001 SEVERE THUNDERSTORM WATCH NUMBER 276 IS IN EFFECT UNTIL 1100 PM EDT FOR THE FOLLOWING AREAS...ALL NORTHEAST NORTH CAROLINA...INCLUDING CURRITUCK OUTER BANKS. AT THIS TIME THE FAVORED LOCATION FOR THUNDERSTORMS TO ENTER NORTHEAST NORTH CAROLINA WILL BE FROM THE SOUTH INTO BERTIE COUNTY AND NORTHEST ACROSS ALBEMARLE SOUND. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCHE OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES ON THE DEVELOPMENT OF THESE STORMS. HOULE
The national radar mosaic for the moment the first event began.
7 hail, 4 thunderstorm wind. Local standard time, as filed.
Large trees down.
Trees down.
Large trees down.
Large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2001Every state in 2001This day in weather historyWarnings in Maryland, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247303, 5247304, 5247306, 5247307, 5247305, 5247308, 5247309, 5247310, 5247311, 5247313, 5247312.